MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE PUMP KIT-US; CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE PUMP KIT-US; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has three reports: (1) mfr # 2029046-2023-00446 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter).(2) mfr # 2029046-2023-00447 for product code d138502 (carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium).(3) uf/importer report number # 2029046-2023-50006 for product code m490008 (smartablate¿ system irrigation pump (us)).
 
Event or Problem Description
It was reported by the clinical account specialist that during an ablation procedure they received a bubble error alert triggered by the smartablate pump.They went to troubleshoot the issue and noticed "the bag had run dry" and so they "hung a new bag".Upon trying to flush the new bag they left the wrong line open and when they tried to flush through they flushed through the line still connected inside the patient causing an embolism.The injury was confirmed via ekg monitoring and the stsf catheter showed "st elevation" through the coolflow.There was no medical intervention directly provided however the physician observed the patient until the embolism resolved and the procedure continued.The patient is now stable.The stsf catheter is available for return and the caller was advised to expect a return kit.
 
Additional Manufacturer Narrative
Biosense webster manufacturer's reference number (b)(4) has three reports: (1) mfr # 2029046-2023-00446 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter) (2) mfr # 2029046-2023-00447 for product code d138502 (carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium) (3) uf/importer report number # 2029046-2023-50006for product code m490008 (smartablate¿ system irrigation pump (us)) during an internal review on 21-apr-2023, it was noted that the event description on the initial 3500a report # (b)(4) is missing some information.The complete event description is as follows: it was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with the following devices: thermocool® smart touch® sf bi-directional navigation catheter (stsf), smartablate¿ system irrigation pump (us), and carto vizigo¿ 8.5f bi-directional guiding sheath - medium.The patient suffered an air embolism and electrocardiogram st segment elevation.It was reported that during an ablation procedure they received a bubble error alert triggered by the smartablate pump.They went to troubleshoot the issue and noticed "the bag had run dry" and so they "hung a new bag".Upon trying to flush the new bag, they left the wrong line open and when they tried to flush through, they flushed through the line still connected inside the patient causing an embolism.The injury was confirmed via ekg monitoring and the stsf catheter showed "st elevation" through the cool flow.There was no medical intervention directly provided however the physician observed the patient until the embolism resolved, and the procedure continued.The patient was stable at the time of the call.The stsf catheter is available for return.The stsf catheter was being used with a vizigo sheath, product code d138502 (lot number unknown).Pump used was a stockert gmbh smartablate system irrigation pump (sn (b)(6) ).Service was not needed.The adverse event was discovered during use of biosense webster products.The physician confirmed that the event occurred due to him having the wrong flush line open for re-flushing/priming the stsf smart ablate tubing, and air embolus traveling to patient instead of being flushed out of the line.The patient fully recovered/no residual effects.The patient did not require extended hospitalization because of the adverse event.The patient has a history of atrial fibrillation.Generator used was a stockert gmbh smartablate system rf generator (sn (b)(6) ).

Brand Name
SMARTABLATE PUMP KIT-US
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key16474203
Report Number2029046-2023-50006
Device Sequence Number20703484
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
Report Date (Section F) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/02/2023
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer02/13/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Life Threatening;
Patient Age53 YR
Patient SexMale
Patient Weight119 KG